Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 103, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 7, 2013, 1:20 PM EDT for Berrien County, Michigan; LaPorte County, Saint Joseph County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2013, 1:20 PM EDT (17:20 UTC)
- Expired
- Aug 7, 2013, 2:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1711 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
684
WUUS53 KIWX 071720
SVRIWX
INC091-141-MIC021-071800-
/O.NEW.KIWX.SV.W.0103.130807T1720Z-130807T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
120 PM EDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LA PORTE COUNTY IN NORTHWEST INDIANA...
NORTHWESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 200 PM EDT/100 PM CDT/
* AT 116 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THREE
OAKS...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUCHANAN AROUND 155 PM EDT.
NILES AROUND 200 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GALIEN...DAYTON AND BERTRAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4189 8623 4172 8624 4173 8666 4183 8665
TIME...MOT...LOC 1720Z 267DEG 15KT 4177 8656
HAIL...1.00IN
WIND...60MPH
$$
CEO1 follow-up statement
341
WWUS53 KIWX 071744
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
144 PM EDT WED AUG 7 2013
INC091-141-MIC021-071800-
/O.CON.KIWX.SV.W.0103.000000T0000Z-130807T1800Z/
ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-
144 PM EDT WED AUG 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BERRIEN...NORTHEASTERN LA PORTE AND NORTHWESTERN ST. JOSEPH COUNTIES
UNTIL 200 PM EDT/100 PM CDT/...
AT 144 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF NEW CARLISLE...AND MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BUCHANAN AROUND 155 PM EDT.
NILES AROUND 200 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BERTRAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4184 8659 4189 8623 4172 8624 4173 8664
TIME...MOT...LOC 1744Z 267DEG 15KT 4177 8643
HAIL...1.00IN
WIND...60MPH
$$
CEOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:52 AM EDT, 8 hours 28 minutes earlier.
Area forecast discussion, Aug 7, 4:52 AM EDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 452 AM EDT WED AUG 7 2013 .SYNOPSIS... ISSUED AT 353 AM EDT WED AUG 7 2013 A COLD FRONT WILL BRING INCREASING CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA TODAY INTO THIS EVENING. A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE MAY BRING A FEW SHOWERS AND THUNDERSTORMS TO MAINLY INDIANA AND OHIO THURSDAY INTO FRIDAY...WITH DRY AND COOLER WEATHER EXPECTED BY THIS WEEKEND. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 353 AM EDT WED AUG 7 2013 MAIN FOCUS THROUGH MID MORNING WILL BE ON TWO AREAS OF CONVECTION...ONE AN EASTERN WISCONSIN/CENTRAL MICHIGAN MCS AND THE OTHER A LESS ORGANIZED MULTICELL CLUSTER ACROSS EASTERN IOWA. THE EASTERN IOWA ACTIVITY WILL LIKELY WEAKEN AND SHIFT MORE SOUTHEAST INTO CENTRAL ILLINOIS AS AN EASTERN KANSAS/CENTRAL MISSOURI MCS INTERCEPTS MOIST LOW LEVEL INFLOW. WEST-TO-EAST STEERING FLOW WITH ASSOCIATED PV ANOMALY LIFTING THROUGH THE NORTHERN LAKES SHOULD ALLOW THE WEAKENING MICHIGAN MCS TO PASS JUST NORTH OF THE FA. AS A RESULT CUT POPS SIGNIFICANTLY THROUGH MID MORNING...EXCEPT FOR FAR NORTHERN ZONES GIVEN CLOSE PROXIMITY TO TRAILING LINE OF CONVECTION. THE NORTHERN LAKES SHORTWAVE AND MCS WILL FORCE A PRE-FRONTAL TROUGH/CONVECTIVE OUTFLOW SOUTH INTO THE AREA LATER THIS MORNING AND AFTERNOON. SFC DEWPOINTS NEAR 70F WITHIN LOW LEVEL THETA-E RIDGE IN ADVANCE OF THIS FEATURE WILL LEAD TO AT LEAST MODERATE DESTABILIZATION...POSSIBLY STRONG (SBCAPE TO 3000 J/KG) DEPENDING ON CLOUD COVER. THIS COUPLED WITH 30-40 KNOTS OF DEEP LAYER SHEAR HINTS AT THE POTENTIAL FOR A FEW SEVERE STORMS. HOWEVER...LOW LEVEL CONVERGENCE ALONG THE BOUNDARY WILL WEAKEN WITH TIME TODAY AS THE FLOW ALOFT BECOMES MORE PARALLEL TO IT. ALSO...MEAGER MID LEVEL LAPSE RATES, SUBTLE HEIGHT RISES BEHIND THE MORNING NORTHERN LAKES WAVE, DRY ENTRAINMENT ABOVE 800 MB, AND THE IWX CWA BECOMING LOCATED IN THE RIGHT EXIT REGION OF A MERGING UPPER MIDWEST 110-120 KT UPPER JET SHOULD LIMIT COVERAGE AND POSSIBLY ORGANIZATION BY THIS AFTERNOON. AS A RESULT HELD WITH CHANCE/SCT POPS FOR SHOWERS/STORMS USING A HRRR/SPC WRF COMPROMISE FOR HOURLY DETAIL IN GRIDS. ISOLATED THUNDERSTORMS MAY EVEN FORM ALONG THE PRIMARY COLD FRONT LATER IN THE AFTERNOON AND EVENING AS IT SAGS SLOWLY SOUTH INTO THE REGION. BY TONIGHT...THE PERSISTENT NORTHEAST MANITOBA NEGATIVE HEIGHT ANOMALY/CLOSED LOW WILL MEANDER SOUTHEAST INTO WESTERN ONTARIO WITH BELT OF STRONG WESTERLIES ACROSS THE UPPER MIDWEST AND NORTHERN GREAT LAKES. THE ABOVE MENTIONED SURFACE FRONT UNDER THIS STRONGER FLOW SHOULD SAG INTO SOUTHERN ZONES OVERNIGHT WITH A FEW LINGERING SHOWERS POSSIBLE ALONG IT. LOW LEVEL NEGATIVE THETA-E ADVECTION INTO THE NORTHERN TWO THIRDS OF THE CWA WILL ENSURE DRY/COOLER CONDITIONS OVERNIGHT. && .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 451 AM EDT WED AUG 7 2013 CONTINUED WITH LITTLE SUBSTANTIVE CHANGES WITH RESPECT TO LONG TERM FORECAST. DIFFICULTIES REMAIN WITH TIMING OF SHORTWAVES EMANATING FROM EASTERN PERIPHERY OF AZ MID LEVEL CYCLONE AS WELL AS PARTIAL EJECTIONS FROM BLOCKED SYSTEM OFF NORTHERN CALIFORNIA COASTLINE. WHILE SURFACE BOUNDARY TO LIKELY LIE OUT ALONG/JUST NORTH OF OHIO RIVER BY 12 UTC THU...LACK OF DEPTH IN BACKED NORTHERLY FLOW SUGGESTS PRESENCE OF AT RESIDUAL MUCAPE AVAILABLE FOR CONVECTIVE DEVELOPMENT BY MIDDAY THU ACROSS FAR SOUTHERN CWA. PRESENCE OF MID LEVEL SPEED MAX EMBEDDED WITHIN ALREADY GENEROUS WESTERLY FLOW PER E/W ELONGATED WESTERN ONTARIO VORTEX...CONTRIBUTING TO DECENT 40 KNOTS OF DEEP LAYER SHEAR. RELEGATED HIGHEST CHANCES TO ONLY FAR SOUTH...WITH SLIGHT CONTRACTION OVER PRIOR FORECAST GIVEN LACK OF APPRECIABLE INSTABILITY ACROSS NORTHERN HALF OF CWA. SLIGHTLY BROADER CHANCES THURSDAY NIGHT PER SECOND WAVES SOUTHERLY 925-850MB BENT ELICITING LOW LEVEL MOISTURE FLUX CONVERGENCE. STILL HAVE MAINTAINED CONSTRAINT OVER DUBIOUS VERACITY IN MODEL SOLUTIONS MARRED BY SERIAL CONVECTIVE FEEDBACK. CONTD CHANCE FOR CONVECTION ON FRIDAY AS ROTATION OF INTENSE SHORTWAVE NOW ENTERING FAR NORTHERN ALBERTA TO MARKEDLY SHARPEN NORTHERN UPPER GREAT LAKES TROF. ESTABLISHED ONSHORE FLOW TO CURTAIL INSTABILITY/CHANCES NWRN-NRN CWA...AGAIN FAVORING SOUTHERN CWA. THEREAFTER DRY FORECAST FOR REMAINDER OF LONG TERM. TROF AXIS PUSHES EASTWARD IN EARNEST THROUGH THE LOWER GREAT LAKES FRIDAY EVENING AND INTO FAR EASTERN CANADA THEN NORTHERN NEW ENGLAND BY 12 UTC SAT. ENSEMBLE GFS MOS POP AVERAGES QUICKLY DWINDLE TO WELL BELOW CLIMO...WITH STANDARD DEVIATIONS IN 1-3 RANGE BY EARLY NEXT WEEK. EXPECT DRY AIRMASS PER PLAINS SURFACE RIDGE WITH WEAKER/HIGHER BELTED 5H TROFFING ACROSS EASTERN CANADA/NORTHERN GREAT LAKES...AMID MEAN RIDGING ACROSS WESTERN STATES INTO NORTHWESTERN CANADA. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1241 AM EDT WED AUG 7 2013 DRY CONDITIONS ARE EXPECTED THROUGH THE EARLY MORNING GIVEN SUBSIDENCE IN WAKE OF WEAK MCV REMNANT...WITH INVERSION/CAP BETWEEN 800-700 MB SHOWING UP NICELY ON EVENING AMDAR SOUNDINGS. MOIST LOW LEVELS AND LIGHT WINDS WILL LIKELY SUPPORT A PERIOD OF MAINLY MVFR VIS RESTRICTIONS THROUGH 13-14Z. CONFIDENCE DECREASES LATER THIS MORNING INTO THE AFTERNOON AS CONVECTIVE OUTFLOW FROM A WISCONSIN/MICHIGAN MCS SLOWS SOUTHEAST INTO THE SBN AREA BY MID MORNING...AND MAYBE AS FAR SOUTH AS FWA BY EARLY/MID AFTN PER LATEST HRRR/SPC WRF ITERATIONS. MVFR AND POTENTIALLY BRIEF IFR VIS RESTRICTIONS WILL BE POSSIBLE WITH SCATTERED CONVECTION THAT MAY ACCOMPANY THIS BOUNDARY. BETTER CHANCES AT SBN WHERE A TEMPO MVFR/-TSRA GROUP WAS ADDED. LESSER CONFIDENCE AT FWA WARRANTED KEEPING WITH MORE OPTIMISTIC VFR/VCTS GROUP HERE. THE PRIMARY COLD FRONT WILL WORK THROUGH SBN LATE IN THE AFTERNOON AND FWA IN THE EVENING WHICH WILL ALLOW WINDS TO SHIFT TO THE WEST-NORTHWEST. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...STEINWEDEL SHORT TERM...STEINWEDEL LONG TERM...MURPHY AVIATION...STEINWEDEL VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 7, 5:15 AM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE NORTHERN INDIANA 515 AM EDT WED AUG 7 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-080915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 515 AM EDT WED AUG 7 2013 /415 AM CDT WED AUG 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS MORNING AND AFTERNOON. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY...THE BEST CHANCE FOR STORMS ARE SOUTH OF ROUTE 24. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-080915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 515 AM EDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. GUSTY WINDS MAY ACCOMPANY THE STORMS. THERE IS A CHANCE OF RIP CURRENTS TO DEVELOP LATER TONIGHT...ESPECIALLY ALONG INDIANA BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF RIP CURRENTS ON THURSDAY...ESPECIALLY ALONG INDIANA BEACHES. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THURSDAY NIGHT INTO FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Aug 7, 8:32 AM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
832 AM EDT WED AUG 7 2013
MIZ077-078-071315-
BERRIEN MI-CASS MI-
832 AM EDT WED AUG 7 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN CASS AND NORTHEASTERN
BERRIEN COUNTIES...
AT 829 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM 6 MILES NORTH OF PAW PAW LAKE...OR 15
MILES NORTHEAST OF BENTON HEIGHTS...MOVING SOUTHEAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DEWEY LAKE AND SANDY BEACH...
MAGICIAN LAKE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4225 8623 4207 8622 4207 8577 4191 8577
4211 8650 4225 8637
TIME...MOT...LOC 1232Z 297DEG 24KT 4228 8622
CEOSpecial weather statement, Aug 7, 9:08 AM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 908 AM EDT WED AUG 7 2013 MIZ079-080-071400- BRANCH MI-ST. JOSEPH MI- 908 AM EDT WED AUG 7 2013 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH... BRANCH AND EXTREME NORTHWESTERN HILLSDALE COUNTIES... AT 907 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COLON...OR 14 MILES NORTH OF STURGIS... MOVING SOUTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... COLDWATER... COLON AND UNION CITY... UNION CITY... QUINCY... SHERWOOD... MATTESON LAKE AND HODUNK... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4177 8483 4200 8557 4208 8549 4208 8483 TIME...MOT...LOC 1309Z 309DEG 28KT 4199 8533 CEO
Local storm report, Aug 7, 9:10 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
910 AM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM HAIL COLOMA 42.19N 86.31W
08/07/2013 M0.25 INCH BERRIEN MI TRAINED SPOTTER
LARGEST HAILSTONES THREE EIGHTHS OF AN INCH
&&
SKIPPERSpecial weather statement, Aug 7, 10:39 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1039 AM EDT WED AUG 7 2013
OHZ002-071515-
FULTON OH-
1039 AM EDT WED AUG 7 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN FULTON COUNTY...
AT 1035 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF FAYETTE...OR 13 MILES
SOUTHWEST OF ADRIAN...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LYONS...SEWARD AND WINAMEG...
METAMORA AND ASSUMPTION...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4159 8388 4165 8434 4171 8433 4171 8414
4172 8414 4171 8397 4172 8397 4172 8394
4172 8388 4170 8387
TIME...MOT...LOC 1439Z 268DEG 27KT 4175 8417
CEOSpecial weather statement, Aug 7, 1:08 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 108 PM EDT WED AUG 7 2013 INZ003-004-MIZ077-071745- BERRIEN MI-LA PORTE IN-ST. JOSEPH IN- 108 PM EDT WED AUG 7 2013 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...NORTHEASTERN LA PORTE AND NORTHWESTERN ST. JOSEPH COUNTIES... AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR THREE OAKS...OR 11 MILES NORTHEAST OF LA PORTE...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BUCHANAN... NEW CARLISLE... HUDSON LAKE... GALIEN... DAYTON... CHAIN-O-LAKES AND LYDICK... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4196 8623 4165 8624 4172 8672 4181 8672 TIME...MOT...LOC 1708Z 261DEG 18KT 4176 8660 CEO
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:32 AM EDT | Special Weather Statement | IWX | Cass | 43 min |
| Aug 7, 9:08 AM EDT | Special Weather Statement | IWX | Branch | 52 min |
| Aug 7, 10:13 AM EDT | Areal Flood Advisory | IWX | Branch, Hillsdale, Saint Joseph | 3 hr |
| Aug 7, 1:08 PM EDT | Special Weather Statement | IWX | Berrien | 37 min |
| Aug 7, 2:53 PM EDT | Flash Flood Warning | IWX | Berrien | 6 hr |
| Aug 7, 5:21 PM EDT | Special Weather Statement | IWX | Berrien | 39 min |
| Aug 7, 1:59 PM EDT | Special Weather Statement | IWX | Saint Joseph | 46 min |
| Aug 7, 2:15 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 45 min |
| Aug 7, 2:58 PM EDT | Special Weather Statement | IWX | Elkhart | 47 min |
| Aug 7, 3:04 PM EDT | Special Weather Statement | IWX | Saint Joseph | 26 min |
| Aug 7, 3:24 PM EDT | Special Weather Statement | IWX | LaPorte, Saint Joseph | 51 min |
| Aug 7, 4:17 PM EDT | Special Weather Statement | IWX | Marshall | 43 min |
| Aug 7, 4:20 PM EDT | Special Weather Statement | IWX | Elkhart | 40 min |
| Aug 7, 4:43 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 47 min |
| Aug 7, 5:15 PM EDT | Special Weather Statement | IWX | Kosciusko | 45 min |
| Aug 7, 5:19 PM EDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 3 hr |
| Aug 7, 5:38 PM EDT | Special Weather Statement | IWX | Starke | 52 min |
| Aug 7, 6:01 PM EDT | Special Weather Statement | IWX | LaPorte | 44 min |
| Aug 7, 6:23 PM EDT | Special Weather Statement | IWX | Marshall | 37 min |
| Aug 7, 6:33 PM EDT | Special Weather Statement | IWX | LaPorte | 42 min |
| Aug 7, 6:54 PM EDT | Special Weather Statement | IWX | Kosciusko | 51 min |
| Aug 7, 6:59 PM EDT | Areal Flood Advisory | IWX | LaPorte, Starke | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.